MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUSTICK II; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION ACCUSTICK II; INTRODUCER, CATHETER
Model Number 35615
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The accustick device was returned with the dilator and the canula.It was observed that the radiopaque (ro) marker was out of its location in the device distal section since it moves freely.Additionally, the accustick device was bent, the distal tip was broken and the canula was observed to be bent.The device was inspected under microscope, and it was observed that the broken distal tip is located next to the ro marker position.Evidence of the correct ro marker colocation was observed at device distal end section.The device was measured in order to confirm the ro marker position; and the ro marker was located approximately at 5.1cm from the distal tip.
 
Event or Problem Description
It was reported that a markerband malposition occurred.The target lesion was located in the kidney.An accustick ii was selected for use.During the procedure, while inserting the introducer sheath, the radiopaque marker band moved away from the tip preventing the physician from seeing where the tip of the sheath was under fluoroscopy.During an attempt to advance the sheath, the kidney was perforated with the tip of the introducer sheath.Another accustick package was opened, and the same thing happened with the next 3 sheaths.The marker band had moved; the patient already had contrast in the kidney, so visibility was an issue to begin with.One of the marker bands from a different kit actually came completely off and had to be snared out of the kidney on its own.The procedure was successfully completed with another of the same device.The patient was expected to fully recover.

Brand Name
ACCUSTICK II
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16708230
Report Number2124215-2023-13364
Device Sequence Number19729148
Product Code KGZ
UDI-Device Identifier08714729194514
UDI-Public08714729194514
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2025
Device Model Number35615
Device Catalogue Number35615
Device Lot Number0030173514
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2023
Initial Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown